Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Tulsa, OK

August 12, 2013Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 12, 2013, 2:08 PM CDT for Pittsburg County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2013, 2:08 PM CDT (19:08 UTC)
Expired
Aug 12, 2013, 2:45 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS84 KTSA 121908
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT MON AUG 12 2013

OKZ073-121945-
PITTSBURG OK-
208 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHERN PITTSBURG

AT 209 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CROWDER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...
QUINTON AND ARROWHEAD STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3516 9575 3518 9545 3516 9545 3516 9535
      3503 9535 3503 9550 3497 9551 3499 9592
TIME...MOT...LOC 1909Z 272DEG 26KT 3509 9569

$$

LACY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 12, 11:58 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 12, 11:58 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT MON AUG 12 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TIMING OF EXPECTED PERIODS OF TSRA WILL BE PROBLEMATIC THROUGH THE
TAF PERIOD...MAINLY ACROSS THE NE OK AND NW AR TAF SITES. FIRST OF
SEVERAL PERIODS OF TSRA WILL IMPACT THE AFOREMENTIONED SITES FOR
THE FIRST FEW HOURS THIS AFTERNOON...WITH ADDITIONAL CHANCES
OVERNIGHT. MVFR VSBYS THE PREVAILING RESTRICTION THROUGHOUT THE
TAF PERIOD. AT THIS TIME...WILL GO WITH PROB 30S FOR THE LAST HALF
OF THE TAF PERIOD AT ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 1016 AM CDT MON AUG 12 2013/

DISCUSSION...
THE FIRST OF WHAT IS LIKELY TO BE SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS UNDERWAY ACROSS PORTIONS OF NE OK. MOST OF TODAYS
ACTIVITY WILL STAY NORTH OF A SURFACE BOUNDARY THAT IS ROUGHLY
ALONG/JUST NORTH OF THE INTERSTATE 40 CORRIDOR. HAVE MADE
SLIGHT ADJUSTMENTS TO POPS BASED ON CURRENT RADAR TRENDS...BUT
OVERALL THEME OF LIKELY POPS TO REMAIN IN PLACE ACROSS NRN ZONES.
HAVE ALSO UPPED SKY COVER ACROSS THE NORTH IN THE AFTERNOON...AND
MADE ADJUSTMENTS TO HIGH TEMPERATURES BASED ON EXPECTED CLOUDS AND
PRECIP. CURRENT FLASH FLOOD WATCH LOOKS GOOD AND WILL BE LEFT AS IS.

UPDATED ZFP/PFM/AFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...23
Hazardous weather outlook, Aug 12, 12:55 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT MON AUG 12 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT MON AUG 12 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTERNOON.

DISCUSSION...
ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY
OF A SURFACE BOUNDARY THAT BECOME THE FOCUS THIS AFTERNOON. A
RISK OF SEVERE WEATHER WILL REMAIN IN PLACE THIS AFTERNOON AND
EVENING. THE BEST CHANCES FOR A SEVERE STORM WILL BE THE VICINITY
OF THE INTERSTATE 40 CORRIDOR WHERE GREATER INSTABILITY WILL BE IN
PLACE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE RISK.

LATER TONIGHT...THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO INCREASE
IN COVERAGE ALONG AND NORTH OF THE BOUNDARY...ALONG WITH A WITH A
LIMITED RISK OF SEVERE WEATHER. REPEATED ROUNDS OF THUNDERSTORMS
WILL RAISE THE POTENTIAL FOR EXCESSIVE RAINFALL...THEREFORE A
FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA AND
WESTERN ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS ARE LIKELY TO BE ONGOING TUESDAY MORNING WITH
A RISK OF BOTH SEVERE WEATHER AND FLASH FLOODING.  ADDITIONAL
STORMS ARE LIKELY TO DEVELOP TUESDAY NIGHT INTO WEDNESDAY...
WHILE SHIFTING SLIGHTLY FURTHER SOUTH ALONG WITH THE SLOW MOVING
SURFACE FRONT. THE FRONT IS LIKELY TO PUSH NEAR THE RED RIVER BY EARLY
THURSDAY...WITH DRY AND MILD WEATHER PREVAILING FOR LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 12, 12:43 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1243 PM CDT MON AUG 12 2013

ARZ010-011-121815-
MADISON AR-WASHINGTON AR-
1243 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON

AT 1243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SONORA...
MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HARMONY...MAYFIELD...HUNTSVILLE...HINDSVILLE...
FORUM...BEST...CLIFTY...SPRINGDALE...GOSHEN...SONORA AND WITHROW
SPRINGS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3604 9370 3606 9413 3621 9413 3621 9401
      3623 9401 3624 9392 3623 9388 3624 9387
      3626 9370
TIME...MOT...LOC 1743Z 271DEG 21KT 3616 9406
Special weather statement, Aug 12, 1:26 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT MON AUG 12 2013

ARZ011-020-121900-
FRANKLIN AR-MADISON AR-
126 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PATRICK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SAINT PAUL...PETTIGREW...COMBS...
BRASHEARS...DUTTON...PATRICK...BOSTON...DELANEY AND CROSSES.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3576 9356 3576 9369 3568 9369 3572 9395
      3573 9395 3573 9392 3576 9390 3576 9395
      3589 9393 3588 9355
TIME...MOT...LOC 1826Z 273DEG 19KT 3579 9389
Special weather statement, Aug 12, 1:40 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT MON AUG 12 2013

ARZ011-121915-
MADISON AR-
140 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN MADISON

AT 140 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEATHERS...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...WEATHERS AND KINGSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3607 9344 3597 9345 3594 9348 3593 9348
      3592 9350 3589 9351 3589 9360 3609 9363
      3609 9347 3608 9344
TIME...MOT...LOC 1840Z 269DEG 18KT 3597 9352
Special weather statement, Aug 12, 1:46 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT MON AUG 12 2013

OKZ070-071-073-074-121930-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
146 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN HASKELL...EASTERN MCINTOSH AND NORTHERN PITTSBURG

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 147 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAFT TO 4 MILES NORTHWEST OF EUFAULA TO 4 MILES WEST
OF INDIANOLA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ENTERPRISE...EUFAULA...CHECOTAH...
VIVIAN...STIDHAM...ONAPA...RENTIESVILLE...CROWDER...QUINTON...
INDIANOLA...CANADIAN...MUSKOGEE...COUNCIL HILL...BRIARTOWN...PORUM...
WARNER...OKTAHA...KEEFETON...WAINWRIGHT...SUMMIT...BRAGGS...TAFT...
LAKE EUFAULA STATE PARK AND ARROWHEAD STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3531 9573 3577 9558 3580 9551 3579 9515
      3531 9520 3508 9537 3509 9602
TIME...MOT...LOC 1847Z 266DEG 16KT 3575 9553 3532 9561
          3516 9582
Special weather statement, Aug 12, 1:52 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT MON AUG 12 2013

ARZ019-020-121915-
CRAWFORD AR-FRANKLIN AR-
152 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CENTRAL CRAWFORD

IN WEST CENTRAL ARKANSAS
     WESTERN FRANKLIN

AT 152 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
RUDY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PLEASANT HILL...PINEY...MULBERRY...TONEY...
LONELM...FERN...MOUNTAINBURG...CHESTER...FIGURE FIVE...RUDY...LEE
CREEK...LOCKE AND LAKE FORT SMITH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3571 9392 3548 9392 3551 9437 3569 9436
TIME...MOT...LOC 1852Z 271DEG 19KT 3560 9426
Special weather statement, Aug 12, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT MON AUG 12 2013

OKZ073-121945-
PITTSBURG OK-
208 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     NORTHERN PITTSBURG

AT 209 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CROWDER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...
QUINTON AND ARROWHEAD STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3516 9575 3518 9545 3516 9545 3516 9535
      3503 9535 3503 9550 3497 9551 3499 9592
TIME...MOT...LOC 1909Z 272DEG 26KT 3509 9569

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:46 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee44 min
Aug 12, 2:22 PM CDTSpecial Weather StatementTSAPittsburg38 min
Aug 12, 2:25 PM CDTSpecial Weather StatementTSAPushmataha35 min
Aug 12, 2:39 PM CDTSpecial Weather StatementTSAHaskell36 min
Aug 12, 3:08 PM CDTSpecial Weather StatementTSALatimer, LeFlore, Pittsburg22 min
Aug 12, 3:17 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr
Aug 12, 3:29 PM CDTSpecial Weather StatementTSAPushmataha31 min
Aug 12, 3:36 PM CDTSpecial Weather StatementTSALeFlore24 min
Aug 12, 3:37 PM CDTSpecial Weather StatementTSALeFlore23 min
Aug 12, 4:07 PM CDTSpecial Weather StatementTSAPushmataha38 min
Aug 12, 4:12 PM CDTSpecial Weather StatementTSALeFlore33 min
Aug 12, 5:00 PM CDTSpecial Weather StatementTSAPushmataha45 min
Aug 12, 12:43 PM CDTSpecial Weather StatementTSAMadison32 min
Aug 12, 1:26 PM CDTSpecial Weather StatementTSAMadison34 min
Aug 12, 1:31 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison29 min
Aug 12, 1:40 PM CDTSpecial Weather StatementTSAMadison35 min
Aug 12, 1:52 PM CDTSpecial Weather StatementTSACrawford23 min
Aug 12, 2:28 PM CDTSpecial Weather StatementTSAFranklin32 min
Aug 12, 2:35 PM CDTSpecial Weather StatementTSASebastian25 min
Aug 12, 3:12 PM CDTSpecial Weather StatementTSAFranklin33 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.